Alert archive / Vermont / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this red flag warning at Apr 30, 2009, 3:46 AM EDT. It took effect at Apr 30, 2009, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2009, 3:46 AM EDT (07:46 UTC)
- In effect from
- Apr 30, 2009, 2:00 PM EDT
- Expired
- Apr 30, 2009, 6:56 PM EDT
- In force
- 5 hr
- Issued by
- NWS Burlington, VT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBTV 300746 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 346 AM EDT THU APR 30 2009 NYZ034-035-VTZ009>012-018-019-302000- /O.UPG.KBTV.FW.A.0003.090430T1800Z-090501T0000Z/ /O.NEW.KBTV.FW.W.0003.090430T1800Z-090501T0000Z/ WESTERN ESSEX-EASTERN ESSEX-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 346 AM EDT THU APR 30 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A RED FLAG WARNING FROM 2 PM THIS AFTERNOON UNTIL 8 PM THIS EVENING FOR ESSEX COUNTY NEW YORK...AS WELL AS ADDISON...ORANGE...RUTLAND AND WINDSOR COUNTIES IN VERMONT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SURFACE HIGH PRESSURE ACROSS SOUTHERN NEW ENGLAND WILL SLIDE EAST AND OFFSHORE TODAY. AS A RESULT...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 22 AND 28 PERCENT...ALONG WITH SOUTH WINDS OF 10 TO 20 MPH AND GUSTS TO 35 MPH ARE EXPECTED ACROSS THE WARNING AREA BY THIS AFTERNOON. WITH DRY ANTECEDENT CONDITIONS OVER THE PAST WEEK...CRITICAL FIRE WEATHER THRESHOLDS WILL LIKELY BE MET IN THESE AREAS. WHILE VEGETATION CONTINUES TO GREEN UP ACROSS LOWER ELEVATIONS BELOW 1500 FEET...FINE FUELS REMAIN QUITE DRY ACROSS SOUTHERN ESSEX COUNTY NEW YORK EAST ACROSS CENTRAL AND SOUTHERN VERMONT TO WARRANT CONCERN SHOULD ANY FIRES DEVELOP. ANY FIRES THAT DO OCCUR WILL LIKELY SPREAD QUICKLY...BURN INTENSELY...AND BECOME DIFFICULT TO CONTAIN. THOSE WITH FIRE WEATHER INTERESTS SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE...AND CONSULT LOCAL FIRE WARDENS WITH ANY QUESTIONS CONCERNING OPEN BURNING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LISTEN FOR LATER FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE ON THIS WEATHER SITUATION. && $$ JMG
2 follow-up statements
000 WWUS81 KBTV 301853 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 253 PM EDT THU APR 30 2009 NYZ034-035-VTZ009>012-018-019-010000- /O.CON.KBTV.FW.W.0003.000000T0000Z-090501T0000Z/ WESTERN ESSEX-EASTERN ESSEX-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 253 PM EDT THU APR 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE RED FLAG WARNING UNTIL 8 PM THIS EVENING FOR ESSEX COUNTY NEW YORK...AS WELL AS ADDISON...ORANGE...RUTLAND AND WINDSOR COUNTIES IN VERMONT DUE TO LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND DRY FUELS. IT HAS BEEN ANOTHER DRY DAY ACROSS THE REGION AS HIGH PRESSURE MOVES AWAY FROM THE AREA. RELATIVE HUMIDITIES WILL REMAIN IN THE 15 TO 25 PERCENT RANGE ALONG WITH SOUTH WINDS OF 10 TO 20 MPH AND GUSTS TO 35 MPH. WITH DRY ANTECEDENT CONDITIONS OVER THE PAST WEEK...CRITICAL FIRE WEATHER THRESHOLDS WILL BE MET IN THESE AREAS. WHILE VEGETATION CONTINUES TO GREEN UP ACROSS LOWER ELEVATIONS BELOW 1500 FEET...FINE FUELS REMAIN QUITE DRY ACROSS SOUTHERN ESSEX COUNTY NEW YORK EAST ACROSS CENTRAL AND SOUTHERN VERMONT TO WARRANT CONCERN SHOULD ANY FIRES DEVELOP. ANY FIRES THAT DO OCCUR WILL LIKELY SPREAD QUICKLY...BURN INTENSELY...AND BE DIFFICULT TO CONTAIN. CONDITIONS WILL IMPROVE RAPIDLY TONIGHT AS RELATIVE HUMIDITIES INCREASE WITH RAIN OVERSPREADING THE REGION. RAINFALL AMOUNTS OVERNIGHT ARE EXPECTED TO AVERAGE AROUND A HALF INCH. WINDS HOWEVER WILL REMAIN GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LISTEN FOR LATER FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE ON THIS WEATHER SITUATION AND CONSULT LOCAL FIRE WARDENS WITH ANY QUESTIONS CONCERNING OPEN BURNING. && $$
000 WWUS81 KBTV 302256 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 656 PM EDT THU APR 30 2009 NYZ034-035-VTZ009>012-018-019-010000- /O.CAN.KBTV.FW.W.0003.000000T0000Z-090501T0000Z/ WESTERN ESSEX-EASTERN ESSEX-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 656 PM EDT THU APR 30 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE RED FLAG WARNING FOR ESSEX COUNTY NEW YORK...AS WELL AS ADDISON...ORANGE...RUTLAND AND WINDSOR COUNTIES IN VERMONT. GUSTY SOUTHERLY WINDS...THAT ARE BLOWING FROM 20 TO 25 MPH WILL CONTINUE THIS EVENING...BUT LOW RELATIVELY VALUES IN THE 20 TO 25 PERCENT RANGE WILL RISE ABOVE 30 PERCENT SHORTLY AFTER 700 PM. RAIN SHOWERS WILL ALSO QUICKLY OVERSPREAD THE AREA THIS EVENING...WITH RAINFALL AMOUNTS FROM ONE QUARTER TO ONE HALF AN INCH EXPECTED BY TOMORROW MORNING ACROSS THE AREA. $$ DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this red flag warning went out at Apr 30, 3:09 AM EDT, 37 minutes earlier.
Area forecast discussion, Apr 30, 3:09 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
309 AM EDT THU APR 30 2009
.SYNOPSIS...
HIGH PRESSURE SLIDING OFF THE NORTHEASTERN SEABOARD WILL PROVIDE
IDEAL SPRING CONDITIONS TO THE REGION TODAY...WITH GENERALLY DRY
WEATHER AND MILD TEMPERATURES EXPECTED. LOW PRESSURE MOVING QUICKLY
EASTWARD WILL THEN SPREAD WIDESPREAD RAINFALL TO THE REGION TONIGHT
INTO FRIDAY. CONDITIONS WILL THEN SLOWLY IMPROVE BY THIS WEEKEND AS
SEASONABLY COOL HIGH PRESSURE RETURNS TO NORTHERN NEW YORK AND NEW
ENGLAND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 210 AM EDT THURSDAY...FCST STILL ON TRACK TODAY AS SFC HIGH
PRESSURE ACROSS SRN ENGLAND MOVES EAST INTO THE WRN ATLANTIC BASIN.
INCREASING SOUTHERLY TO SOUTHWESTERLY RETURN FLOW WILL ALLOW A NICE
REBOUND IN TEMPERATURES AFTER A CHILLY START THIS MORNING. MEAN H8
TEMPS SUPPORT MAX READINGS IN GENERALLY IN THE 67 TO 72 RANGE UNDER
SUNNY TO PTLY SUNNY SKIES. BY LATER IN THE DAY...A FAIRLY QUICK
INCREASE IN CLOUD COVER IS EXPECTED AS EJECTING SHORTWAVE FROM
CENTRAL PLAINS PUSHES RAPIDLY NORTHEASTWARD. WILL MAINTAIN IDEA OF
CHC POPS FOR OUR WESTERN ZONES AFTER 2 PM ACCORDINGLY...THOUGH RAFL
LIKELY TO HOLD OFF IN ALL BUT FAR WRN ZONES UNTIL AFTER 6 PM.
AFOREMENTIONED SOUTHERLY FLOW TO BECOME QUITE GUSTY BY THIS
AFTERNOON...AND WITH LINGERING LOW RH VALUES FIRE WX CONCERNS WILL
BE HEIGHTENED ACROSS THE SRN HALF OF THE FCST AREA WHERE WEEKLY
ANTECEDENT RAFL HAS BEEN QUITE LIGHT (SEE FIRE WX DISC BELOW).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 210 AM EDT THURSDAY...WIDESPREAD RAFL THEN PUSHES QUICKLY
ACROSS THE AREA LATER THIS EVENING INTO THE OVERNIGHT HOURS. DEEP
COLUMNAR MOISTURE PROFILES IN CONJUNCTION WITH ROBUST ISENTROPIC
LIFT/JET ENERGY IN MID LVLS SHOULD ALLOW A NICE SOAKING RAIN TO
OCCUR ACROSS THE ENTIRE REGION...GENERALLY IN THE 00-08Z TIME FRAME.
SOME WEAK MID LVL INSTABILITY EVIDENT IN AREA SOUNDING
PROFILES...AND HINT OF SLIGHTLY NEG SHOWALTER INDICES OFF THIS
MORNINGS NAM SOLN...HOWEVER NOT STRONG ENOUGH TO WARRANT ANY MENTION
OF THUNDER ATTM. GUSTY SOUTH TO SOUTHWEST FLOW TO ALSO CONTINUE
ACROSS PORTIONS OF THE AREA...ESP IN THE EVENING HOURS ACROSS THE
ERN CHVLY BEFORE PRIMARY RAIN SHIELD ARRIVES. HERE LLJ WILL BE
MAXIMIZED AND GUSTS TO 45 MPH LIKELY IN THE 6PM TO 10PM TIME FRAME.
BY FRIDAY UNSETTLED CONDS CONTINUE AS FAIRLY FLAT THOUGH LARGE-SCALE
UPPER TROUGH FROM THE GREAT LAKES NORTHWARD INTO CENTRAL CANADA
PROGRESSES SLOWLY EAST. ADDL SHORTWAVE ENERGY PUSHING QUICKLY
NORTHEASTWARD INTO FAST SOUTHWESTERLY FLOW ALOFT AHEAD OF THIS
FEATURE TO BRING CONTINUED SCT/NUMEROUS SHRAS TO THE REGION...ESP
SOUTH DURING THE DAYLIGHT HOURS. WELL MIXED BNDRY LYR SHOULD ENSURE
GUSTY SOUTH TO SOUTHWEST SFC FLOW WITH MEAN H8 TEMPS SUPPORTING MAX
TEMPS FROM THE M60S TO L70S AREA WIDE.
AS AFOREMENTIONED UPPER TROUGH CONTINUES TO PUSH EASTWARD ATTENDANT
SFC COLD FRONT TO APPROACH AND CROSS THE REGION OVERNIGHT WITH
ANOTHER ROUND OF SHRAS...ESP LATER AT NIGHT. WINDS TO TURN
WEST/NORTHWESTERLY BEHIND THIS FEATURE WITH COOLER/DRIER CONDS
EXPECTED BY SATURDAY UNDER INCREASING SUNSHINE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 308 AM EDT THURSDAY...A RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE REGION SATURDAY NIGHT AND WILL BE CENTERED OVER THE
REGION ON MONDAY. A WARM FRONT WILL APPROACH THE REGION LATE
MONDAY NIGHT... SO HAVE GONE WITH A CHANCE OF RAIN SHOWERS. A WEAK
COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND EARLY
WEDNESDAY...SO HAVE GONE WITH CHANCE POPS FOR RAIN SHOWERS. HAVE
GENERALLY GONE WITH THE GRIDDED MOS GUIDANCE IN THE LONG
TERM...EXCEPT HAVE GONE BELOW GRIDDED MOS POPS SATURDAY NIGHT
THROUGH MONDAY.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...VFR CONDITIONS THROUGH 03Z FRIDAY. EXPECTING
INCREASING HIGH AND MID CLOUDS THROUGH THE DAY TODAY. SURFACE PRESSURE
GRADIENT TO TIGHTEN ACROSS THE REGION TODAY...WITH SURFACE WIND
GUSTS AT OR ABOVE 20 KNOTS DEVELOPING BETWEEN 15Z-18Z THURSDAY AND
CONTINUING THROUGH 06Z FRIDAY. EXPECTING RAIN TO DEVELOP ACROSS
THE REGION BETWEEN 01Z-03Z FRIDAY...WITH AREAS OF MVFR POSSIBLE
AFTER 03Z.
06Z FRIDAY THROUGH 12Z SATURDAY...THURSDAY NIGHT THROUGH FRIDAY
NIGHT. MVFR CONDITIONS WITH RAIN SHOWERS LIKELY WITH A SLIGHT
CHANCE OF THUNDERSTORMS ON FRIDAY AFTERNOON. GUSTY WINDS AND LLWS
POSSIBLE.
SATURDAY THROUGH SUNDAY...VFR CONDITIONS. HIGH PRESSURE IN
CONTROL ON SUNDAY.
MONDAY...VFR CONDITIONS WITH HIGH PRESSURE IN CONTROL.
&&
.FIRE WEATHER...
AS OF 210 AM EDT THURSDAY...LOW AFTERNOON MINIMUM RELATIVE
HUMIDITY VALUES COMBINED WITH INCREASINGLY GUSTY SOUTHERLY FLOW
AND DRY ANTECEDENT CONDS WILL ALLOW CRITICAL FIRE WX THRESHOLDS TO
BE MET ACROSS MUCH OF THE SOUTHERN HALF OF OUR FORECAST AREA
TODAY. FURTHER NORTH...SUFFICIENT RAINFALL OVER THE PAST 5 DAYS
HAS DIMINISHED THE OVERALL CONCERN. WHILE VEGETATION CONTINUES TO
GREEN UP ACROSS LOWER ELEVATIONS BELOW 1500 FEET...FINE FUELS
REMAIN QUITE DRY ACROSS SOUTHERN ESSEX COUNTY NEW YORK EAST ACROSS
CENTRAL AND SOUTHERN VERMONT TO WARRANT CONCERN SHOULD ANY FIRES
DEVELOP. THOSE WITH FIRE WEATHER INTERESTS SHOULD MONITOR THE
LATEST FORECASTS FROM THE NWS...AND CONSULT LOCAL FIRE WARDENS
WITH ANY QUESTIONS CONCERNING OPEN BURNING THIS AFTERNOON.
&&
.MARINE...
AS OF 210 AM EDT THURSDAY...SOUTHERLY FLOW WILL INCREASE MARKEDLY
ACROSS THE OPEN WATERS OF LAKE CHAMPLAIN BY THIS AFTERNOON...AND
CONTINUE TONIGHT INTO SATURDAY BEFORE SLOWLY DIMINISHING. SOUTH
WINDS 15 TO 30 KT ARE EXPECTED DURING THIS TIME FRAME...WHICH WILL
POSE A HAZARD TO SMALL CRAFT FROM DIAMOND ISLAND NORTHWARD TO
COLCHESTER REEF AND THE ISLANDS. DESPITE THE MILD WEATHER EXPECTED
TODAY INTO FRIDAY...OPEN WATER MARINE ACTIVITIES ARE DISCOURAGED
DUE TO THE DANGER OF HYPOTHERMIA SHOULD ANY SMALL CRAFT CAPSIZE.
THE LAKE CHAMPLAIN WATER TEMPERATURE REMAINS A CHILLY 40 DEGREES.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR VTZ009>012-018-019.
NY...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR NYZ034-035.
&&
SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...WGH
AVIATION...WGH
FIRE WEATHER...JMG
MARINE...JMGHazardous weather outlook, Apr 30, 3:17 AM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 317 AM EDT THU APR 30 2009 NYZ034-035-VTZ009>012-018-019-010730- WESTERN ESSEX-EASTERN ESSEX-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 317 AM EDT THU APR 30 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026>031-087-VTZ001>008-016-017-010730- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX- WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN- EASTERN CHITTENDEN- 317 AM EDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JMG
Nearby
Red Flag Warnings in Vermont, 2009Red Flag Warnings in New York, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.